About two weeks ago, when I stopped for some sleep while driving up to my brother's house, I ran up one flight of stairs and walked to the door of my hotel room. As I slid the card into the lock my breathing got heavy, my heart began to race, and my stomach churned. I opened the door and I started to heave, but I kept my mouth shut. My backpack was hurled to the floor and I headed into the bathroom and hovered over the toilet bowl. If I was going to lose my dinner, so be it. I didn't, though. My breathing and heart-rate evened out and my stomach settled. I wondered if I was getting sick. Wouldn't that be fun -- getting sick just as I show up at my brother's house where he lives with a teacher and two children under five?
The next morning, after a longer than expected sleep, I hurried down the stairs and through the hall for the free breakfast. About halfway down the hall I had to slow down because my breathing got heavy, my heart began to race, and my stomach churned. I hadn't eaten anything for at least 12 hours and hadn't felt sick all night long. I continued on more slowly and by the time I found a table I could claim with my book, I felt okay again.
When I finished eating I hurried up the stairs again and guess what happened? If you thought I thought I was about to color the world with hardly digested food, your right!
Could this be a coincidence?
I figured not. It had been just over a week since I had been on the 80mg dose of the new drug the brain doctor had prescribed. Just long enough for everything to kick in.
I had already been getting the sweats. That was a side effect of the old pills, but these sweats were stronger, sweatier. Pretty sure that's the new stuff forcing it's way in. This has continued. At night, especially since this week has been so cool here, I go from extremely hot, sweat pouring from my pores to freezing because my body's covered in a layer of moisture and my body's not hot anymore. This happens if I'm under covers, or not, in sleepy pants, or not, in a shirt, or not. With the old med my sleep didn't get interrupted and it wasn't fun, but it didn't feel disgusting like this new sweating thing does.
I'd been having these muscle shock sort of things. They lasted as long as it usually takes to pop your ears, but they raced through all my body, head to toe, and made me dizzy. This happened several times a day and I was glad they were short because it's scary to have it happen while driving. There's no way for me to know if this was because of the new drug or a withdrawal thing. I still get them, but not nearly as often. At this point I'm saying withdrawal.
There was also this low- to mid-grade headache. It's just kind of there. Usually it's not anything to worry about because it doesn't HURT-hurt; it's just annoying. But it is always there. The rare times it has HURT-hurt the asprinolfrin has helped tamp it down to a mild enough level that I notice the headache, but it doesn't disturb my concentration or keep me from sleeping. Didn't have this problem before the new med.
All of that is to say that if this new drug made me feel better, which it doesn't, I probably would have stuck with it until this nausea thing started. I can live with the sweat and the mild, but permanent, headache. I can't deal with this nausea, though.
While visiting my brother I had to stop us going on a walk because I thought I was going to blow chunks and we were maybe 100 feet from his house. It kinda put a damper on the visit, for me, at least. My brother and his kids like going on walks, lots of walks, and I couldn't do it.
My brother and I went to a comic convention that weekend. I kept pausing and asking him to stop because I felt sick. I know he understood, but I didn't. I don't understand.
Thursday I see the brain doctor again and I have to convince him that we need to go with something that's generic. I can't be sick and sweaty and headachey anymore.
I'd rather be dead.